Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2016, 1:25 PM EDT for Coos County, New Hampshire. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 29, 2016, 2:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 146 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WUUS51 KGYX 291725
SVRGYX
NHC007-291815-
/O.NEW.KGYX.SV.W.0033.160629T1725Z-160629T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 215 PM EDT
* AT 125 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DIXVILLE...OR 11 MILES EAST OF COLEBROOK...MOVING NORTHEAST AT 35
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLEBROOK...DIXVILLE...PITTSBURG...CLARKSVILLE...LYNCHTOWN...
PARKERTOWN...LINCOLN PLANTATION...
WENTWORTH LOCATION AND STEWARTSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4512 7106 4496 7105 4487 7129 4495 7139
4515 7116
TIME...MOT...LOC 1725Z 225DEG 28KT 4494 7127
HAIL...1.50IN
WIND...60MPH
$$
MLE1 follow-up statement
314
WWUS51 KGYX 291813
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT WED JUN 29 2016
NHC007-291823-
/O.EXP.KGYX.SV.W.0033.000000T0000Z-160629T1815Z/
COOS NH-
213 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOS COUNTY WILL
EXPIRE AT 215 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HASMOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 4512 7106 4496 7105 4487 7129 4495 7139
4515 7116
TIME...MOT...LOC 1812Z 225DEG 28KT 4494 7127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:04 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 10:04 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Gray ME 1004 AM EDT WED JUN 29 2016 .SYNOPSIS... Weak low pressure and an associated cold front will push east through the region today through tonight. High pressure will build in from the west Thursday. A cold front will approach from the west on Friday and will cross the region Friday night. A trough of low pressure will linger over the region Saturday through Sunday. High pressure will build in from the west Sunday night through Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10am update...First round of precipitation has moved off to the east. Cloud cover remains across the region which may help to limit convective initation for the next few hours. That said, some in cloud lightning in showers is already occuring across southern New Hampshire. With precipitable water values of 1.63 inches... approaching the 90th percentile and mesoscale models suggesting more shower activity to once again for over the mountains have issued a Flash Flood watch for the mountains for this afternoon. Those areas have already received around 1-2 inches and up to 8 inches which means flash flood amounts are significantly lower. To the south without much rain yesterday amounts to produce flooding remain higher. In addition to flooding rains have added small hail and gusty winds as CAPE values climbed to near 1000 J/kg. 710 am...Showers, and some embedded thunder and torrential downpours, continue to track NNE. These will shift out of the CWA in the next hour or two, followed by a little break for the rest of the morning, before another round of convection develops around midday and continues thru the afternoon. Previously...Ongoing showers/t-storms with period spells of heavy rain associated with wave exiting base of 500 mb trough to our west. These will continue to lift NNE thru about 10z or so before exiting the CWA. There is a bit of lull after that, which should last thru most of the morning, although a brief shower cannot be rule out before the cold front works through this afternoon, and will being another round of showers and storms. The good news for some is that the front should cross the CT vly and central and nrn NH earlier in the day, and may limit total rainfall associated with any storms there this afternoon, as dry air works in at mid levels. The heavy rain threat will shift further east into southern NH and western/central ME, but even here, the mid-level drying may help to mitigate the heavy rain threat, as will the stronger winds aloft. Tricky part of the forecast will be the potential for any strong to severe storms. Dew points in the mid 60s will help, but extent of any potential clearing will be the deciding factor whether organized storms can form. If they do there is enough vertical shear and strong enough winds aloft to produce some bowing segments with wind damage. Any partial clearing will be away from the coast in central and southern and interior SW ME. Otherwise, look for clouds to linger along the coast and in the mountains. Look for highs ranging from near 80 in southern NH to generally the low to mid 70s in the mountains and along the ME coast north of York county. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Although there could be a few lingering showers or storms in the pre-sunset part of this evening. Should see things begin to clear around sunset. Timing of the fropa will limit the amount of dry air that pushes in at the surface and will likely be dealing with some fog...and perhaps low clouds in the coastal plain tonight. Should see some drying in the north...and lows will certainly be cooler than this morning...ranging from the mid 50s north to around 60 coastal areas and the urban areas of southern NH. Once the sun rises Thursday will see any lingering fog and low clouds dissipate and drier air will mix down. Although westerly flow will be weak, downslope should warm the coastal plain before a sea breeze develops mid-late afternoon. Highs will range from the upper 70s in the mtns, to around 80 on the coast /but mid- upper 70s at the beaches/, to the low mid 80s in the interior areas of the coastal plain. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... High pressure will hold off the east coast Thursday night as a cold front approaches from the west. Expect partly cloudy skies overnight with lows from the lower 50s north to the lower 60s south. Cold front will approach from the west on Friday with timing looking good for afternoon showers and thunderstorms. Increasing shear during the afternoon may result in some severe cells during the late afternoon and evening as strong shortwave swings in from the west. Pwats approaching 1.5 inches will likely result in some heavy downpours with these storms. High temps will range through the 80s from north to south with onshore flow capping temps at the coast in the upper 70s. Cold front will gradually push east of the forecast area Friday night. Evening showers and thunderstorms will gradually come to an end through midnight. Lows will range from the mid 50s to mid 60s. Broad deep upper low will settle into the northeast on Saturday. Looking for a mix of clouds and sun for a majority of the day with highs ranging from the mid 70s to lower 80s. Expect increasing clouds Saturday night as upper low continues to swing in from the west. Should see skies becoming mostly cloudy in northern zones along with a chance of showers. Downwind of the mountains just looking for variable clouds. Lows overnight will range through the 50s. Cyclonic flow will continue on Sunday as upper trough axis pushes east. Looking for clouds to persist in the mountains along with a chance of showers. Expect a fair amount of cloudiness downwind of the mountains. Highs will range through the 70s to near 80. High pressure will build in from the west Sunday night as upper low lifts out of the northeast. Expect gradual clearing overnight with lows in the 50s. High pressure will build south of the region on Monday producing mostly sunny skies and moderating temps. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Short Term...IFR or lower conds this morning will improve somewhat, and may see MVFR in interior later this morning, with possible VFR this afternoon away from the coast. Fog will likely redevelop tonight and drop most terminals to IFR again tonight, but look for the fog to burn off early Thursday with VFR through the day. Long Term...VFR Thursday night. Areas of MVFR/IFR ceilings/vsby in afternoon and evening convection Friday. VFR Saturday through Sunday. && .MARINE... Short Term...Winds and seas remain below SCA today through Thursday. Long Term...Sca's likely on Sunday. && .FIRE WEATHER... && .HYDROLOGY... Given previous very dry conditions, not expecting any problems with rivers. Flooding issue will continue to focus on localized very heavy rainfall today, although the threat looks somewhat diminished from Tuesday, as drier moves in aloft later today and limits rainfall efficiency. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Flash Flood Watch until 8 PM EDT this evening for MEZ007>009. NH...Flash Flood Watch until 8 PM EDT this evening for NHZ001-002. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER... HYDROLOGY...
Hazardous weather outlook, Jun 29, 4:46 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 446 AM EDT WED JUN 29 2016 MEZ007>009-012>014-NHZ001>009-011-012-015-300900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-CHESHIRE-EASTERN HILLSBOROUGH- WESTERN AND CENTRAL HILLSBOROUGH- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-MEZ018>028-NHZ010-013-014-300900- CASCO BAY-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-300900- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 8:10 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
810 AM EDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 13 NW THE FORKS 45.47N 70.16W
06/28/2016 E0.50 INCH SOMERSET ME PUBLIC
0551 PM FLASH FLOOD 6 NNW THE FORKS 45.42N 70.02W
06/28/2016 SOMERSET ME DEPT OF HIGHWAYS
RT 201 REDUCED TO ONE LANE DUE TO FLOODING
0715 PM FLASH FLOOD 12 S JACKMAN 45.45N 70.26W
06/28/2016 SOMERSET ME PUBLIC
SLIM HAGGLE ROAD UNDER 2 TO 3 FEET OF WATER...STREAMS
OUT OF BANKS. 7.16 INCHES OF RAIN IN THE LAST 5 HOURS.
0827 PM FLASH FLOOD 9 SE ATTEAN 45.50N 70.17W
06/28/2016 SOMERSET ME TRAINED SPOTTER
WATER FLOWING OVER SPENCER ROAD.
1023 PM FLASH FLOOD 6 NNW THE FORKS 45.42N 70.02W
06/28/2016 SOMERSET ME DEPT OF HIGHWAYS
RT 201 REDUCED TO 1 LANE AGAIN WATER RISING
1230 AM FLASH FLOOD LONG POND 45.62N 70.09W
06/29/2016 SOMERSET ME DEPT OF HIGHWAYS
WATER OVER RT 6/15 IN LONG POND
&&
EVENT NUMBER GYX1602086 GYX1602087 GYX1602088 GYX1602089 GYX1602090
GYX1602091
MCSpecial weather statement, Jun 29, 12:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EDT WED JUN 29 2016
MEZ018-NHZ008>010-013-015-291730-
INTERIOR YORK ME-MERRIMACK NH-INTERIOR ROCKINGHAM NH-STRAFFORD NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-BELKNAP NH-
1227 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR YORK COUNTY IN MAINE
MERRIMACK COUNTY IN NEW HAMPSHIRE
INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 130 PM EDT
* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
BARNSTEAD TO NEAR SOUTH HOOKSETT...MOVING TO THE NORTHEAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE
OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
ROCHESTER...
NORTHWOOD...
BARRINGTON...
SOUTH HOOKSETT...
AND RAYMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4298 7153 4332 7123 4343 7086 4305 7110
4300 7139 4301 7140 4302 7145 4304 7146
4302 7149 4299 7150
TIME...MOT...LOC 1618Z 243DEG 11KT 4329 7123 4307 7142
MLELocal storm report, Jun 29, 12:42 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1242 PM EDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND DMG LEBANON 43.39N 70.85W
06/29/2016 YORK ME PUBLIC
METAL STORAGE SHED BLOWN DOWN... ALONG WITH A COUPLE OF
HUGE TREES.
&&
EVENT NUMBER GYX1602092
POHLSpecial weather statement, Jun 29, 1:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
103 PM EDT WED JUN 29 2016
NHZ001-002-291745-
SOUTHERN COOS NH-NORTHERN COOS NH-
103 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 145 PM EDT
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NORTH STRATFORD...MOVING TO THE
NORTHEAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COLEBROOK...
DIXVILLE NOTCH...
PITTSBURG...
AND CLARKSVILLE.
LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
4491 7150 4497 7152 4501 7147 4501 7148
4525 7128 4514 7107 4501 7106 4469 7145
4477 7160
TIME...MOT...LOC 1700Z 215DEG 28KT 4476 7155
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:57 PM EDT | Flash Flood Warning | GYX | Coos | 4 hr |
| Jun 28, 11:38 PM EDT | Areal Flood Advisory | GYX | Carroll, Coos, Grafton | 112 min |
| Jun 29, 10:04 AM EDT | Flash Flood Watch | GYX | Coos, Grafton | 9 hr |
| Jun 29, 12:27 PM EDT | Special Weather Statement | GYX | Strafford | 63 min |
| Jun 29, 12:58 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 32 min |
| Jun 29, 1:03 PM EDT | Special Weather Statement | GYX | Coos | 42 min |
| Jun 29, 1:17 PM EDT | Areal Flood Advisory | GYX | Strafford | 118 min |
| Jun 29, 1:21 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 39 min |
| Jun 29, 2:00 PM EDT | Areal Flood Advisory | GYX | Coos | 2 hr |
| Jun 29, 3:15 PM EDT | Special Weather Statement | GYX | Belknap | 30 min |
| Jun 29, 5:54 PM EDT | Special Weather Statement | GYX | Rockingham | 51 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 26 min |
| Jun 29, 7:20 PM EDT | Special Weather Statement | GYX | Carroll | 40 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.